MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO, REINFORCED TIP; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO, REINFORCED TIP; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer, "powerglide guidewire stick after it was engaged.I followed the needle tip all the way in.The needle encasement did come apart during insertion.I engaged the guidewire without difficulty.I attempted to advance the catheter and it would not move at all.I then attempted to pull the guidewire back in and it would not move.I removed the unit as 1 piece." additional information 7/30/2025: it was reported the patient had to be stuck an additional time.1/27/2025 - during evaluation of the returned device, the guidewire was found to have misaligned coils.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficult catheter insertion was confirmed and was determined to be use related.The product returned for evaluation was a 18ga x 8cm powerglide pro midline catheter assembly.Usage residues were observed on the sample.The device was received fully assembled and the guidewire was fully advanced.A permanent bend was observed in the guidewire at the exit site from the needle.Microscopic inspection of the distal end of the catheter revealed it was deformed and flared outward.Microscopic inspection of the guidewire revealed a misaligned coil in the vicinity of the bend.The bend in the guidewire and catheter deformation were consistent with attempted insertion at a steep angle or insertion against resistance.The biological residue suggested the damage occurred during attempted device placement.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERGLIDE PRO, REINFORCED TIP
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21453077
Report Number3006260740-2025-00942
Device Sequence Number7290427
Product Code FOZ
UDI-Device Identifier00801741140600
UDI-Public(01)00801741140600(11)240312(17)250331(10)REJN2295
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberN/A
Device Catalogue NumberF218088PT
Device Lot NumberREJN2295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Initial Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown